Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 57, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 24, 2020, 3:52 PM CDT for Scotland County, Missouri; Van Buren County, Iowa. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2020, 3:52 PM CDT (20:52 UTC)
- Expired
- May 24, 2020, 4:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Van Buren County, IA, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 178 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:07 PM CDT | TSTM WND DMG | 1 N Kilwinning, MO | TREE BLOWN ON VACANT HOUSE AND BARN DOORS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WUUS53 KDVN 242052
SVRDVN
IAC177-MOC199-242145-
/O.NEW.KDVN.SV.W.0057.200524T2052Z-200524T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
352 PM CDT Sun May 24 2020
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Western Van Buren County in southeastern Iowa...
Scotland County in northeastern Missouri...
* Until 445 PM CDT.
* At 351 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Lancaster to near Greensburg,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Memphis, Milton, Cantril, Rutledge, South Gorin, Granger,
Greensburg, Leando, Crawford, Arbela, Mount Sterling, Hitt, Selma,
Prospect Grove, Lake Sugema Campground, Scotland County
Fairgrounds, Azen, Etna, Sand Hill and Memphis Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4059 9235 4060 9218 4090 9218 4066 9193
4030 9195 4030 9235
TIME...MOT...LOC 2051Z 228DEG 22KT 4060 9243 4023 9222
HAIL...1.25IN
WIND...60MPH
$$
Ervin9 follow-up statements
219
WWUS53 KDVN 242104
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
404 PM CDT Sun May 24 2020
IAC177-MOC199-242145-
/O.CON.KDVN.SV.W.0057.000000T0000Z-200524T2145Z/
Van Buren IA-Scotland MO-
404 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN VAN BUREN AND SCOTLAND COUNTIES...
At 404 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Downing to near Edina, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Memphis, Milton, Cantril, Rutledge, South Gorin, Granger, Greensburg,
Leando, Crawford, Arbela, Mount Sterling, Hitt, Selma, Prospect
Grove, Lake Sugema Campground, Scotland County Fairgrounds, Azen,
Etna, Sand Hill and Memphis Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4059 9235 4060 9218 4090 9218 4066 9193
4030 9195 4030 9235
TIME...MOT...LOC 2104Z 236DEG 13KT 4059 9241 4022 9220
HAIL...1.25IN
WIND...60MPH
$$
Ervin106
WWUS53 KDVN 242110
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
410 PM CDT Sun May 24 2020
IAC177-MOC199-242145-
/O.CON.KDVN.SV.W.0057.000000T0000Z-200524T2145Z/
Van Buren IA-Scotland MO-
410 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN VAN BUREN AND SCOTLAND COUNTIES...
At 409 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northeast of Lancaster to near Downing to near
Memphis to near Edina, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Memphis, Milton, Cantril, Rutledge, South Gorin, Granger, Greensburg,
Leando, Crawford, Arbela, Mount Sterling, Hitt, Selma, Prospect
Grove, Lake Sugema Campground, Scotland County Fairgrounds, Azen,
Etna, Sand Hill and Memphis Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4059 9235 4060 9218 4090 9218 4066 9193
4030 9195 4030 9235
TIME...MOT...LOC 2109Z 215DEG 22KT 4060 9239 4051 9229 4047 9223 4023
9218
HAIL...1.00IN
WIND...60MPH
$$
Ervin329
WWUS53 KDVN 242113
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
413 PM CDT Sun May 24 2020
IAC177-MOC199-242145-
/O.CON.KDVN.SV.W.0057.000000T0000Z-200524T2145Z/
Van Buren IA-Scotland MO-
413 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN VAN BUREN AND SCOTLAND COUNTIES...
At 413 PM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Bloomfield to 6 miles northeast of
Downing to 6 miles south of Milton to near Rutledge, moving northeast
at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Memphis, Milton, Cantril, Rutledge, South Gorin, Granger, Greensburg,
Leando, Crawford, Arbela, Mount Sterling, Hitt, Selma, Prospect
Grove, Lake Sugema Campground, Scotland County Fairgrounds, Azen,
Etna, Sand Hill and Memphis Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4059 9235 4060 9218 4090 9218 4066 9193
4030 9195 4030 9235
TIME...MOT...LOC 2113Z 206DEG 28KT 4063 9237 4057 9229 4058 9220 4026
9212
HAIL...1.00IN
WIND...70MPH
$$
Ervin463
WWUS53 KDVN 242116
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
416 PM CDT Sun May 24 2020
IAC177-MOC199-242145-
/O.CON.KDVN.SV.W.0057.000000T0000Z-200524T2145Z/
Van Buren IA-Scotland MO-
416 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN VAN BUREN AND SCOTLAND COUNTIES...
At 416 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Bloomfield to 8 miles northeast
of Downing to near Memphis to near Rutledge, moving northeast at 35
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Memphis, Milton, Cantril, Rutledge, South Gorin, Granger, Greensburg,
Leando, Crawford, Arbela, Mount Sterling, Hitt, Selma, Prospect
Grove, Lake Sugema Campground, Scotland County Fairgrounds, Azen,
Etna, Sand Hill and Memphis Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4059 9235 4056 9217 4090 9218 4066 9193
4030 9195 4030 9235
TIME...MOT...LOC 2116Z 212DEG 25KT 4064 9236 4058 9228 4053 9217 4028
9211
HAIL...1.00IN
WIND...70MPH
$$
Ervin095
WWUS53 KDVN 242122
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
422 PM CDT Sun May 24 2020
IAC177-MOC199-242145-
/O.CON.KDVN.SV.W.0057.000000T0000Z-200524T2145Z/
Van Buren IA-Scotland MO-
422 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN VAN BUREN AND SCOTLAND COUNTIES...
At 422 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Bloomfield to 6 miles southwest
of Milton to 6 miles southwest of Cantril to Rutledge, moving
northeast at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Memphis, Milton, Cantril, Rutledge, South Gorin, Granger, Greensburg,
Leando, Crawford, Arbela, Mount Sterling, Hitt, Etna, Sand Hill,
Memphis Memorial Airport, Spillman Mound, Selma, Lebanon, Brock and
Prospect Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4090 9218 4066 9193 4030 9195 4030 9227
4059 9235 4056 9217
TIME...MOT...LOC 2122Z 214DEG 25KT 4068 9233 4062 9225 4056 9213 4031
9208
HAIL...1.00IN
WIND...70MPH
$$
Ervin540
WWUS53 KDVN 242127
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
427 PM CDT Sun May 24 2020
IAC177-MOC199-242145-
/O.CON.KDVN.SV.W.0057.000000T0000Z-200524T2145Z/
Van Buren IA-Scotland MO-
427 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN VAN BUREN AND SCOTLAND COUNTIES...
At 426 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Bloomfield to near Milton to 6
miles northwest of Granger to South Gorin, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Memphis, Milton, Cantril, Rutledge, South Gorin, Granger, Leando,
Arbela, Mount Sterling, Hitt, Etna, Sand Hill, Memphis Memorial
Airport, Spillman Mound, Selma, Lebanon, Brock, Prospect Grove, Lake
Sugema Campground and Scotland County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4090 9218 4066 9193 4030 9195 4030 9219
4058 9229 4056 9217
TIME...MOT...LOC 2126Z 223DEG 24KT 4071 9230 4065 9222 4054 9206 4034
9203
HAIL...1.00IN
WIND...60MPH
$$
Ervin441
WWUS53 KDVN 242131
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
431 PM CDT Sun May 24 2020
IAC177-MOC199-242145-
/O.CON.KDVN.SV.W.0057.000000T0000Z-200524T2145Z/
Van Buren IA-Scotland MO-
431 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN VAN BUREN AND SCOTLAND COUNTIES...
At 431 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Bloomfield to Milton to 6 miles south
of Cantril to South Gorin, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Memphis, Milton, Cantril, Rutledge, South Gorin, Granger, Leando,
Arbela, Mount Sterling, Etna, Sand Hill, Spillman Mound, Selma,
Lebanon, Brock, Prospect Grove, Lake Sugema Campground, Scotland
County Fairgrounds, Azen and Memphis Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4090 9218 4066 9193 4030 9195 4030 9219
4050 9223 4056 9217
TIME...MOT...LOC 2131Z 223DEG 24KT 4073 9228 4067 9220 4056 9204 4036
9201
HAIL...1.00IN
WIND...60MPH
$$
Ervin725
WWUS53 KDVN 242137
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
437 PM CDT Sun May 24 2020
IAC177-MOC199-242145-
/O.CON.KDVN.SV.W.0057.000000T0000Z-200524T2145Z/
Van Buren IA-Scotland MO-
437 PM CDT Sun May 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN VAN BUREN AND EASTERN SCOTLAND COUNTIES...
At 437 PM CDT, severe thunderstorms were located along a line
extending from Milton to near Cantril to near Granger, moving east at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Memphis, Milton, Cantril, Rutledge, South Gorin, Granger, Arbela,
Mount Sterling, Etna, Brock, Prospect Grove, Scotland County
Fairgrounds, Azen and Sand Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4072 9217 4066 9193 4030 9195 4030 9211
4050 9223 4056 9217
TIME...MOT...LOC 2137Z 251DEG 23KT 4068 9214 4058 9203 4044 9203
HAIL...1.00IN
WIND...60MPH
$$
Ervin218
WWUS53 KDVN 242140
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
440 PM CDT Sun May 24 2020
IAC177-MOC199-242150-
/O.EXP.KDVN.SV.W.0057.000000T0000Z-200524T2145Z/
Van Buren IA-Scotland MO-
440 PM CDT Sun May 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN BUREN AND
EASTERN SCOTLAND COUNTIES WILL EXPIRE AT 445 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
LAT...LON 4072 9217 4066 9193 4030 9195 4030 9211
4050 9223 4056 9217
TIME...MOT...LOC 2140Z 228DEG 22KT 4069 9212 4059 9201 4045 9201
$$
ErvinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:55 PM CDT, 57 minutes earlier.
Area forecast discussion, May 24, 2:55 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 255 PM CDT Sun May 24 2020 .SYNOPSIS... Issued at 251 PM CDT Sun May 24 2020 The latest sfc analysis was indicating a messy boundary field acrs the MO into the mid/upper MS RVR Valley regions, thanks to decayed MCS outflow intersection with ongoing warm front. One main boundary intersection was seen laid out generally from west to east acrs far northern MO, while a cool front extended from central MN southwestward back into south central NE and western KS. The current water vapor and Vis satellite loops were showing a vort max/MCV rolling north acrs eastern KS ATTM, and this feature to be the igniter for renewed convection that's already taking place in high CAPE fields just to the north and northeast of the wave. The warm, moist and occasionally active pattern looks to continue through much of the upcoming week until a steering flow regime change and cooler air mass push shunts the action zone east and south of the local region by the end of the week. && .SHORT TERM...(This Evening through Monday Morning) ISSUED AT 251 PM CDT Sun May 24 2020 Convective debris and outflow from the earlier decayed MCS is thinning acrs the CWA, allowing for some air mass recovery with local SBCAPEs of 2-3K J/kg acrs the southern 2/3's of the fcst area. The approaching wave out of KS should continue to induce lift, with sctrd storms/convective clusters continuing to blossom acrs the northwest half of MO into western and central IA with breach of convective temps. Expect some of this activity to migrate up acrs the southwestern CWA late afternoon and evening, and continued north acrs eastern IA as the evening progresses. LLVL and bulk shear profiles weak to marginal, and unless there is a localized mesoscale shear enhancement such as on a boundary or discontinuity zone, despite the high CAPEs there appears to be just a marginal severe storm risk. Damaging wind gusts would be the primary threat, and precipital water feed of 1.3 to 1.6 inches would support locally heavy rainfall and an outside chance for the need of an isolated flash flood warning for stalled storms on a boundary. While the evening activity may be primarily from acrs MO into eastern IA, the late night action may shift east of the MS RVR acrs IL as a vort max seen now embedded in southerly steering flow acrs southern IL, propagates toward the Chicagoland area and northwest IN. Thus while the IA activity may wane after midnight with the wave passage to the northwest, sctrd later nocturnal storms may skirt the eastern CWA into early Monday morning. The nocturnal LLJ will be in play CWA- wide tonight, but interesting though, that the DVN CWA will look to remain mainly in between the two prime forcing mechanisms pulsing up in amplifying southerly steering flow to lee of high plains upper trof complex. Thus may be more of an isolated to sctrd coverage storm scenario for much of the first period. As for overnight lows, increased sfc DPT pool will keep lows up in the low to mid 60s for much of the area, with more mid 60s than low 60s. ..12.. .LONG TERM...(Monday through next Sunday) ISSUED AT 251 PM CDT Sun May 24 2020 Memorial Day, known for the start of the summer season as much as it is for it's intended meaning, will in fact, represent a typical hot and humid day of standard summer bear. Morning storms may be found moving north on the weak but moisture rich low level flow likely on the chaotic mesoscale boundaries left over from tonight's storms. Heavy rain will be possible with any storm, as movement should be relatively slow. A warm and humid afternoon is expected, much like today's warmth. This is expected to bring more scattered storms in the afternoon, initially, in MO and eastern Iowa, but with outflow interactions, they should spread in to Illinois. Heavy rains are possible, but coverage of it should be limited. Tuesday may see a lower coverage amount of storms, as the upper low positions itself over Texas, but that's mainly looking at the GFS which as the focus both west and east of our region. The EC says there's no such break at all. Wednesday into Thursday, it appears we are set up for much higher coverage of rain/storms as the upper low is positioned a bit farther east, with moisture transport focused into Iowa and Illinois again. This will be a more predictable heavy rain threat, but again, storms in the weak flow will focus on mesoscale boundaries we cannot pin point until the day of each event. Unlike the other days, a strong upper trof will swing southeast into the Midwest by Thursday, temporarily pushing heat and humidity south of the region. The pleasant dry weather should last through the upcoming weekend with highs in the 70s and lows in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) ISSUED AT 1240 PM CDT Sun May 24 2020 Most of the area VFR this afternoon under debris clouds, except for some pesky patches of MVFR cumulus near BRL and DBQ. Outflow boundaries pushing through the area from earlier decaying convective system making for variable winds of 5-10 KTs for first hour or two of the TAF cycle, but expect southerly sfc flow to take over again as the afternoon progresses. Then the watch will b on for isolated to sctrd showers/thunderstorms developing late this afternoon and especially this evening, with higher coverage expected moving out of northeast MO and moving up acrs eastern IA. CID may have the best chance to eventually get impacted by this activity and used a few CAM model runs to define a TEMPO window during mid evening at that site. Otherwise not enough confidence to put convection at the other TAF sites at this time, with VFR conditions generally continuing into Monday morning with south to southwest sfc winds of 5-10 KTs. This flow should keep MVFR to IFR fog from forming. But any wind drop-off may allow for at least light fog in the VCNTY of a few sites especially DBQ and CID toward dawn. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Ervin AVIATION...12
Hazardous weather outlook, May 24, 6:39 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 639 AM CDT Sun May 24 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251145- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 639 AM CDT Sun May 24 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a chance of thunderstorms today and tonight, mainly west of the Mississippi River. Gusty winds and locally heavy rainfall are the main threats. Heat index readings will top out in the upper 80s to near 90 degrees this afternoon. Portions of the Rock River is experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Humid conditions will be seen Monday, with thunderstorms possible Monday evening and during the overnight hours. Lightning and locally heavy rainfall will be the main threats. There is a chance for thunderstorms Tuesday through Thursday. It is too early to determine the severe weather threat. .SPOTTER INFORMATION STATEMENT... There is a chance for spotter activation today and this evening west of the Mississippi River.
In the hours before
Local storm report, May 24, 10:00 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 AM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TORNADO 1 NE MORSE 41.76N 91.42W
05/23/2020 JOHNSON IA NWS STORM SURVEY
AN EF-1 TORNADO CAUSED OUTBUILDING, GRAIN
BIN, AND TREE DAMAGE AT A FARMSTEAD IN
NORTHEAST JOHNSON COUNTY. THE TORNADO THEN
FOLLOWED AN INTERMITTENT NORTHEAST PATH FOR
7 MILES INTO CEDAR COUNTY. THE TORNADO
DOWNED POWER POLES EAST OF SUTLIFF. MAXIMUM
WINDS WERE ESTIMATED AT 110 MPH, WITH A
MAXIMUM PATH WIDTH AROUND 50 YARDS.
ASSISTANCE FROM JOHNSON AND CEDAR COUNTY
EMERGENCY MANAGEMENT IN COMPLETING THE
SURVEY IS APPRECIATED.
&&
RP KINNEYLocal storm report, May 24, 11:16 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 AM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TORNADO MECHANICSVILLE 41.90N 91.25W
05/23/2020 CEDAR IA NWS STORM SURVEY
A TORNADO DEVELOPED SOUTHWEST OF
MECHANICSVILLE SHORTLY BEFORE 1 PM, AND
TRACKED NORTHEAST THROUGH NORTHERN CEDAR
COUNTY. THE TORNADO DESTROYED THE PORCH OF A
HOME JUST WEST OF MECHANICSVILLE, AND CAUSED
OUTBUILDING DAMAGE AT A FARMSTEAD NEAR THE
CEDAR/JONES COUNTY LINE BEFORE LIFTING. THE
TORNADO WAS RATED EF1 WITH MAXIMUM WINDS
ESTIMATED AROUND 95 MPH. THE TORNADO WAS ON
THE GROUND FOR ABOUT 16 MINUTES ALONG AN
INTERMITTENT 7 MILE PATH. ASSISTANCE
PROVIDED BY CEDAR COUNTY EMERGENCY
MANAGEMENT AND THE MECHANICSVILLE FIRE
DEPARTMENT IS GREATLY APPRECIATED.
&&
RP KINNEYLocal storm report, May 24, 11:44 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 AM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TORNADO 1 NNE ANDREW 42.17N 90.58W
05/23/2020 JACKSON IA TRAINED SPOTTER
CORRECTED TIME. A TRAINED SPOTTER REPORTED A
TORNADO ON THE GROUND 1 MILE NORTH NORTHEAST
OF ANDREW.
&&
RP KINNEYLocal storm report, May 24, 12:57 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 PM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TORNADO 1 SSE MALVERN 41.83N 89.88W
05/23/2020 WHITESIDE IL STORM CHASER
BRIEF TOUCHDOWN. NO DAMAGE OBSERVED.
&&
RP KINNEYLocal storm report, May 24, 1:17 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 PM CDT SUN MAY 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO 1 NNE WARREN 42.50N 89.99W
05/23/2020 JO DAVIESS IL NWS STORM SURVEY
CORRECTS TIME OF PREVIOUS REPORT. A TRAINED
SPOTTER OBSERVED A BRIEF TORNADO IN AN OPEN
FIELD NEAR WARREN. THE TORNADO IS DESIGNATED
AS AN EF-U (UNKNOWN), AS NO DAMAGE WAS
OBSERVED TO ASSIGN AN EF-SCALE RATING.
&&
RP KINNEYSpecial weather statement, May 24, 3:37 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
337 PM CDT Sun May 24 2020
IAC177-MOC045-199-242115-
Van Buren-Scotland-Clark-
337 PM CDT Sun May 24 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN VAN BUREN...
SCOTLAND AND SOUTHWESTERN CLARK COUNTIES UNTIL 415 PM CDT...
At 337 PM CDT, a strong thunderstorm was located near Greensburg, or
10 miles northwest of Edina, moving northeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Memphis, Wyaconda, Cantril, Rutledge, South Gorin, Granger,
Greensburg, Crawford, Arbela, Hitt, Etna, Sand Hill, Memphis Memorial
Airport, Spillman Mound, Kilwinning, Brock, Bible Grove, Prospect
Grove, Scotland County Fairgrounds and Fairmont.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4059 9235 4060 9218 4065 9218 4069 9201
4026 9181 4026 9195 4030 9195 4030 9235
TIME...MOT...LOC 2037Z 240DEG 31KT 4028 9232
ErvinThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:37 PM CDT | Special Weather Statement | DVN | Scotland | 38 min |
| May 24, 1:57 AM CDT | Dense Fog Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 6 hr |
| May 24, 4:50 PM CDT | Special Weather Statement | DVN | Van Buren | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.